Advertisement

Abstract

In this paper we consider a certain multipoint-boundary-value-problem and a related eigenvalue-problem the solutions of which are allowed to have spline-character. A representation of the corresponding Green’s function as a spline-interpolation error is derived. If the underlying differential operator is disconjugate this representation leads to the controllability of the sign-structure of the Green’s function. Making use of this result within the theory of partially ordered Banach spaces we get the existence of an eigenvalue of the eigenvalue-problem as well as upper and lower bounds for it.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Literaturverzeichnis

  1. [1]
    Bohl, E.: Monotonie: Lösbarkeit und Numerik bei Operatorgleichungen. Berlin-Heidelberg-New York, Springer-Verlag 1974.CrossRefGoogle Scholar
  2. [2]
    Coppel, W.A.: Disconjugacy. Berlin-Heidelberg-New York, Springer-Verlag 1971.Google Scholar
  3. [3]
    Davis, P.J.: Interpolation and Approximation. Toronto-London, Blaisdell Publ. Comp. 1963.Google Scholar
  4. [4]
    Ghizetti, A. und Ossicini, A.: Quadrature Formulae. Basel-Stuttgart, Birkhäuser-Verlag 1970.Google Scholar
  5. [5]
    Jerome, J.W.: Linear Self-Adjoint Multipoint Boundary Value Problems and Related Approximation Schemes. Numer. Math. 15(1970), 433–449.CrossRefGoogle Scholar
  6. [6]
    Karlin, S.: Total Positivity. Standford, Standford University Press 1968.Google Scholar
  7. [7]
    Mackens, W.: Untersuchungen Greenscher Funktionen zu Spline-Randwertaufgaben. Dissertation. Münster 1976.Google Scholar

Copyright information

© Springer Basel AG 1977

Authors and Affiliations

  • Wolfgang Mackens
    • 1
  1. 1.Institut für MathematikRuhr-Universität BochumBochumDeutschland

Personalised recommendations